Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 37, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Nov 12, 2018, 7:16 PM CST for Walton County, Florida. It took effect at Nov 13, 2018, 7:49 AM CST. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2018, 7:16 PM CST (01:16 UTC)
- In effect from
- Nov 13, 2018, 7:49 AM CST
- Expired
- Nov 13, 2018, 12:25 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
775 WGUS42 KTAE 130117 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 816 PM EST Mon Nov 12 2018 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-140115- /O.NEW.KTAE.FL.W.0037.181113T1349Z-181115T0453Z/ /MHDF1.1.ER.181113T1349Z.181113T2300Z.181114T1653Z.NO/ 716 PM CST Mon Nov 12 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the Shoal River near Mossy Head (CR 1087). * From Tuesday morning until further notice. * At 6:30 PM Monday the stage was 9.4 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by tomorrow morning and continue to rise to near 15.8 feet by tomorrow afternoon. * Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The road is subject to closure. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
1 follow-up statement
639 WGUS82 KTAE 131825 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 125 PM EST Tue Nov 13 2018 ...The Flood Warning is cancelled for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County .(write todays story here. This is open format. Discuss how much rain fell and any interesting or useful information about how the river is respondingupstream and downstream and information about other flooding in the basin.If no other flooding is expected downstream, that could be discussed as well.There are plenty of examples in NWSI 10-923) PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-131855- /O.CAN.KTAE.FL.W.0037.000000T0000Z-181115T0453Z/ /MHDF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1225 PM CST Tue Nov 13 2018 The Flood Warning is cancelled for the Shoal River near Mossy Head (CR 1087). * At 11:30 AM Tuesday the stage was 12.4 feet. * Flood stage is 14.0 feet. * Forecast: The river will crest below flood stage at 13.2 feet Thursday morning. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Nov 12, 5:57 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Nov 12, 5:57 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
657 PM EST Mon Nov 12 2018
.AVIATION...
[Through 00Z Wednesday]
Rain with some embedded thunder will persist overnight. Visibility
will be MVFR or better outside of the heavier rain. IFR and possibly
even LIFR CIGs are expected overnight and in the morning hours. Late
tomorrow morning another round of thunderstorms will likely develop
ahead of the cold front. The best chance for storms will be at TLH
and VLD. Elsewhere a steady rain with isolated embedded thunder is
likely tomorrow. Winds will be northwesterly and a bit gusty behind
the front tomorrow afternoon.
&&
.PREV DISCUSSION [352 PM EST]...
.SHORT TERM [Through Wednesday Night]...
The complicated forecast pattern continues through Wednesday night.
18Z regional surface analysis showed a low in coastal central LA
with a cold front extending southwestward offshore and a warm front
extending east-northeastward along coastal eastern LA, MS, and AL.
The warm front reaches across the FL Panhandle to just into western
Walton county, FL before diving south along the Panhandle coastline.
As the low moves eastward slowly tonight, the warm front will
continue to work its way into the area. A stable environment with
socked in low clouds north of the front has prevented severe storms
offshore from making it inland, but as the warm front pushes
northward, the environment will become increasingly unstable until
around sunset. The low level (0-1km) shear is 30-40 kts west of the
Chatahoochee/Apalachicola rivers. When combined with the forcing
from the warm front and decreasing instability, tornadoes will be
possible in this region. A tornado watch is in effect through 8 PM
ET. The heaviest rainfall has remained offshore so far today as well
and so far the zones in the flash flood watch have received around
2" or less. As the warm front continues northward, however, the
threat for heavy rainfall will also increase and will continue
through the night.
Instability will wind down again this evening and the front will
stall for the night. At this time, it's looking like the cold front
will stall near New Orleans to Birmingham. As a result, rounds of on
and off showers will likely continue through the night in our
western zones, but the severe threat will lower. The front will
again make some eastward progress on Tuesday and stall again Tuesday
night as the upper level disturbance driving it becomes cut off in
the southeastern Plains. Light to moderate rainfall is expected on
and off through the day Tuesday, with isolated thunderstorms
possible, followed by a brief break in rainfall overnight,
particularly east of Tallahassee/Valdosta.
On Wednesday, the low pressure system will deepen as the cut off
upper level low moves into the lower Mississippi Valley. Deep layer
southerly flow will drive another plume of moisture into our area
with PW values rising back to 2+" over the area. Another round of
heavy rainfall appears likely Wednesday through Wednesday night, as
the front pushes through most of the forecast area. Additional
rainfall accumulations tonight through Wednesday night are expected
to be around 3-5". At this time, the flash flood watch remains in
effect through Tuesday evening west of the Flint and Apalachicola
Rivers, but may need to be extended into Wednesday depending on how
much rainfall we get tonight.
.LONG TERM [Thursday Through Monday]...
Relatively quiet weather is expected through the long term period
beginning on Thursday as a trough of low pressure finally swings
through the southeast. Much cooler conditions expected behind the
front with high temperatures on Thursday and Friday dropping into
the mid 50s to low 60s. We could also see our first instance of
nighttime temps dropping into the 30s on Friday and Saturday
morning. Temps moderate slowly over the weekend with the upper 60s
and low 70s returning by Monday.
Conditions should remain dry through the period.
.MARINE...
Winds and seas have lowered, but will increase again, possibly up to
advisory levels Tuesday afternoon through Wednesday morning.
Widespread showers and some thunderstorms will persist through
Wednesday night and exit Thursday morning as a slow moving cold
front pushes through. A tornado watch is in effect for our western
coastal waters through 7 PM CT.
.FIRE WEATHER...
Aside from low dispersion indices, hazardous fire weather conditions
are not expected. A wet pattern will continue through mid to late
week.
.HYDROLOGY...
Rainfall accumulations so far today have received around 2" or less.
As the warm front continues northward, however, the threat for heavy
rainfall will also increase and will continue through the night. The
slow moving front is not forecast to exit the area until late
Wednesday night/early Thursday morning, so periods of on and off
moderate to heavy rainfall will continue for the next few days.
Additional rainfall accumulations tonight through Wednesday night
are expected to be around 3-5". Flash flooding remains a concern. At
this time, the flash flood watch remains in effect through Tuesday
evening west of the Flint and Apalachicola Rivers, but may need to
be extended into Wednesday depending on how much rainfall we get
tonight.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 75 55 63 50 / 60 80 40 70 80
Panama City 67 71 52 60 49 / 80 80 50 70 80
Dothan 60 62 48 55 44 / 90 80 50 80 80
Albany 65 67 53 56 47 / 70 80 50 80 90
Valdosta 67 78 57 63 51 / 30 80 40 60 70
Cross City 69 81 63 73 58 / 20 40 40 50 60
Apalachicola 69 76 57 66 52 / 60 70 40 70 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Tuesday evening for Calhoun-Central
Walton-Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-
South Walton-Washington.
GA...Flash Flood Watch through Tuesday evening for Baker-Calhoun-Clay-
Dougherty-Early-Lee-Miller-Quitman-Randolph-Seminole-
Terrell.
AL...Flash Flood Watch through Tuesday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
SHORT TERM...Nguyen
LONG TERM...Dobbs
AVIATION...McD
MARINE...Nguyen
FIRE WEATHER...Harrigan
HYDROLOGY...NguyenIn the hours before
Special weather statement, Nov 12, 3:37 PM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
337 PM CST MON NOV 12 2018
FLZ007>009-108-122215-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
337 PM CST MON NOV 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR WALTON AND SOUTHWESTERN HOLMES
COUNTIES UNTIL 415 PM CST...
At 336 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Niceville to Valparaiso to near Destin to
9 miles southeast of Lake Lorraine to 15 miles southeast of Cinco
Bayou. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Liberty, Freeport, Oakwood Hills, Portland, Alpine Heights, Villa
Tasso, Blue Mountain Beach, De Funiak Spring Airport, Rock Hill,
Glendale, Pleasant Ridge, Center Ridge, Gulf Pines, Bunker, Grayton
Beach and Piney Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 PM CST for the Panhandle
of Florida.
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3042 8627 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3071 8639 3096 8600 3043 8598 3027 8626
3031 8639 3040 8639
TIME...MOT...LOC 2136Z 225DEG 34KT 3057 8651 3048 8649 3041 8646 3032
8649 3022 8651
33-LFSpecial weather statement, Nov 12, 4:19 PM CST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM CST MON NOV 12 2018
FLZ008>010-108-122300-
Central Walton FL-Holmes FL-South Walton FL-Washington FL-
419 PM CST MON NOV 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON...
SOUTHWESTERN HOLMES AND WESTERN WASHINGTON COUNTIES UNTIL 500 PM
CST...
At 418 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of De Funiak Springs to 12 miles
southeast of Eglin Air Force Base to 9 miles northeast of Santa Rosa
Beach. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Live Oak, Freeport,
Ponce De Leon, Caryville, Westville, Ebro, Hinsons Crossroads,
Whitehead Crossroads, Cerrogordo, Gritney, Rock Hill, Holmes Valley,
Millers Ferry, Knox Hill, Bunker, Hickory Hill and Red Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 700 PM CST for the Panhandle
of Florida.
LAT...LON 3064 8620 3071 8610 3071 8604 3075 8604
3093 8577 3071 8568 3049 8575 3034 8619
3039 8617 3038 8612 3039 8611 3042 8614
3043 8612 3043 8616 3046 8615 3047 8613
3047 8614 3049 8614
TIME...MOT...LOC 2218Z 240DEG 30KT 3060 8611 3053 8608 3044 8610
33-LFSpecial weather statement, Nov 12, 6:10 PM CST, 1 hour 6 minutes before
Special Weather Statement National Weather Service Tallahassee FL 710 PM EST MON NOV 12 2018 ALZ069-GAZ142-143-130045- Houston AL-Miller GA-Early GA- 710 PM EST MON NOV 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...NORTHWESTERN MILLER AND WESTERN EARLY COUNTIES UNTIL 745 PM EST/645 PM CST/... At 706 PM EST/606 PM CST/, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Ashford, or 7 miles east of Cottonwood, moving northeast at 25 mph. In addition to strong gusty winds with this thunderstorm, there is the potential for a brief, weak tornado. If this potential increases further, a tornado warning would be issued. Locations impacted include... Blakely, Columbia, Centerville, Gordon, Saffold, Pansey, Howards Mill, Farley Nuclear Plant, Cedar Springs, Rock Hill, Hilton and Sawhatchee. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 800 PM EST/700 PM CST/ for southeastern Alabama. LAT...LON 3123 8481 3103 8520 3108 8526 3143 8500 TIME...MOT...LOC 0006Z 230DEG 20KT 3109 8518 33-LF
Special weather statement, Nov 12, 6:21 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
721 PM EST MON NOV 12 2018
ALZ069-FLZ011-GAZ143-155-156-130100-
Houston AL-Jackson FL-Miller GA-Decatur GA-Seminole GA-
721 PM EST MON NOV 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...
NORTHEASTERN JACKSON...WESTERN DECATUR...SOUTHWESTERN MILLER AND
SEMINOLE COUNTIES UNTIL 800 PM EST/700 PM CST/...
At 720 PM EST/620 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southeast of
Cottonwood to near Marianna. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Colquitt, Donalsonville, Malone, Greenwood, Iron City, Brinson,
Bascom, Reynoldsville, Little Hope, Blue Spring, Lovedale, Dellwood,
Riverturn, Sharphagen, Hornsville, Donaldsonville A/P, Buena Vista,
Marianna Municipal A/P, Seminole State Park and Steam Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM EST/700 PM CST/ for
southeastern Alabama...and the Panhandle of Florida.
LAT...LON 3118 8476 3079 8469 3071 8520 3095 8523
3108 8497 3107 8492 3110 8492
TIME...MOT...LOC 0020Z 245DEG 24KT 3090 8519 3074 8517
33-LFSpecial weather statement, Nov 12, 6:45 PM CST, 31 minutes before
Special Weather Statement National Weather Service Tallahassee FL 745 PM EST MON NOV 12 2018 ALZ069-FLZ011-GAZ142>145-155-156-130130- Houston AL-Jackson FL-Miller GA-Decatur GA-Baker GA-Mitchell GA- Seminole GA-Early GA- 745 PM EST MON NOV 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON... NORTHEASTERN JACKSON...NORTHERN DECATUR...MILLER...SOUTHWESTERN MITCHELL...WESTERN BAKER...SEMINOLE AND SOUTHEASTERN EARLY COUNTIES UNTIL 830 PM EST/730 PM CST/... At 745 PM EST/645 PM CST/, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles west of Donalsonville to 11 miles northwest of Chattahoochee. Movement was northeast at 35 mph. Winds up to 40 mph will be possible with these storms. Locations impacted include... Colquitt, Donalsonville, Bainbridge, Iron City, Brinson, Jakin, Hanover, Ausmac, Babcock, Reynoldsville, Little Hope, Mayhaw, Decatur Co A/P, Boykin, Riverturn, Mimsville, Sharphagen, Hornsville, Donaldsonville A/P and Bellview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 800 PM EST/700 PM CST/ for southeastern Alabama...and the Panhandle of Florida. LAT...LON 3140 8449 3098 8443 3077 8500 3108 8506 TIME...MOT...LOC 0045Z 235DEG 31KT 3105 8499 3084 8495 33-LF
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 6:21 PM CST | Special Weather Statement | TAE | Jackson | 39 min |
| Nov 12, 7:13 PM CST | River Flood Warning | TAE | Jackson | 4 days |
| Nov 12, 7:13 PM CST | River Flood Warning | TAE | Calhoun | 5 days |
| Nov 13, 8:04 AM CST | Small Craft Advisory | TAE | 19 hr | |
| Nov 13, 3:50 PM CST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 9 days |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.